Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 4, 2011, 2:24 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, New Hampshire. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 2:24 PM EDT (18:24 UTC)
- Expired
- Sep 4, 2011, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 146 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:01 PM EDT | TSTM WND DMG | Byron, ME | 70FT TREES UPROOTED... SNAPPED OFF |
| Sep 4, 3:15 PM EDT | TSTM WND DMG | 3 Wnw Andover, ME | TREE DOWN ACROSS DRIVEWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 1:01 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS51 KGYX 041824
SVRGYX
MEC007-017-025-NHC007-041930-
/O.NEW.KGYX.SV.W.0151.110904T1824Z-110904T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
224 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
NORTHERN OXFORD COUNTY IN WESTERN MAINE...
EASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
FRANKLIN COUNTY IN WESTERN MAINE...
* UNTIL 330 PM EDT...
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF COBURN
GORE TO 8 MILES WEST OF GRAFTON NOTCH STATE PARK...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF COBURN GORE TO 12 MILES
NORTHEAST OF BERLIN...AND MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAFTON NOTCH STATE PARK...ANDOVER...RANGELEY LAKE STATE PARK...
RANGELEY...EUSTIS...STRATTON...WELD...PHILLIPS AND CARRABASSETT
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.
&&
LAT...LON 4464 7033 4454 7119 4524 7088 4532 7082
4544 7080 4539 7065 4543 7065 4548 7070
4569 6985
TIME...MOT...LOC 1824Z 238DEG 31KT 4549 7061 4463 7105
$$
EKSTER2 follow-up statements
760 WWUS51 KGYX 041855 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 255 PM EDT SUN SEP 4 2011 NHC007-041905- /O.CAN.KGYX.SV.W.0151.000000T0000Z-110904T1930Z/ COOS NH- 255 PM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COOS COUNTY IS CANCELLED... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. LAT...LON 4458 7099 4551 7034 4569 6985 4464 7033 TIME...MOT...LOC 1855Z 253DEG 30KT 4552 7009 4463 7081 $$ MEC007-017-025-041930- /O.CON.KGYX.SV.W.0151.000000T0000Z-110904T1930Z/ SOMERSET ME-OXFORD ME-FRANKLIN ME- 255 PM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL FRANKLIN...CENTRAL OXFORD AND CENTRAL SOMERSET COUNTIES... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF BRASSUA TO GRAFTON NOTCH STATE PARK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF JACKMAN TO 15 MILES WEST OF RUMFORD...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER...REDINGTON...BYRON...FLAGSTAFF LAKE...MADRID...BRASSUA... ROXBURY...CARRABASSETT VALLEY...WELD...SALEM...PHILLIPS...AVON AND MOUNT BLUE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. && LAT...LON 4458 7099 4551 7034 4569 6985 4464 7033 TIME...MOT...LOC 1855Z 253DEG 30KT 4552 7009 4463 7081 $$ MLE
191 WWUS51 KGYX 041921 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 321 PM EDT SUN SEP 4 2011 MEC007-017-025-041931- /O.EXP.KGYX.SV.W.0151.000000T0000Z-110904T1930Z/ SOMERSET ME-OXFORD ME-FRANKLIN ME- 321 PM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN...CENTRAL OXFORD AND CENTRAL SOMERSET COUNTIES WILL EXPIRE AT 330 PM EDT... A NEW WARNING IS IN EFFECT AS THE STORMS PUSH EASTWARD. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. LAT...LON 4458 7099 4551 7034 4569 6985 4464 7033 TIME...MOT...LOC 1921Z 253DEG 30KT 4558 6979 4469 7052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:14 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 4, 1:14 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
114 PM EDT SUN SEP 4 2011
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN IN PLACE OVER MUCH OF THE AREA
TODAY. RAIN CHANCES WILL BE LIMITED TO FAR NORTHERN AND WESTERN
AREAS THIS AFTERNOON. A VERY SLOW MOVING COLD FRONT WILL APPROACH
THE AREA ON MONDAY WITH A SERIES OF LOW PRESSURE SYSTEMS TRACKING
ALONG IT. THE WARM AND HUMID AIR WILL BE LIFTED ALONG THE FRONT
PRODUCING MORE WIDESPREAD RAINFALL ESPECIALLY OVER THE MOUNTAINS
ON MONDAY...AND SPREADING ACROSS MUCH OF THE REGION MONDAY NIGHT
AND TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THROUGH
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED TO ISSUE A SEVERE TSTMS WATCH FOR ALL BUT SRN NH AND
ALONG THE MAINE COAST. LINE OF TSTMS APPROACHING THE CT RIVER
VALLEY AT THIS TIME. WFO BTV HAS ISSUED AND VERIFIED SVR TSTM
WARNINGS. AXIS OF UNSTABLE AIR TO OUR W AND INTO OUR FCST AREA
AHEAD OF SLOW MOVING COLD FNT. VERY HIGH SFC TD'S...SFC HEATING
ONCE MORNING F BURNED OFF...AXIS OF HIGH H8 THETA-E VALUES OVER
THE NE. CAPE VALUES AND LI'S SHOW LOTS OF INSTABILITY AND SHEAR IS
FAIRLY IMPRESSIVE AS INDICATED BY UPR LVL WIND FIELD H9 TO H7.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
RAIN AND THUNDERSTORM CHANCES CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS TONIGHT ACROSS NORTHERN AREAS AS REMAINS OF
AFTERNOON CONVECTION MAY LINGER THROUGH THE NIGHT WITH CONTINUED
SUPPORT FROM SLOW MOVING UPPER TROUGH. COULD SEE A CHANCE OF FOG
THROUGH SOUTHERN AND COASTAL AREAS WITH AN ONSHORE FLOW AND
RELATIVELY CLEAR SKIES AND VERY HIGH DEWPOINTS. HOWEVER...THE
THREAT OF THIS WILL BE HIGHLY CONDITIONAL ON CLOUD COVER FORECASTS
AND WAS NOT INCLUDED IN THE FORECAST PRODUCTS YET.
ON MONDAY...ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE SLOW
MOVING FRONTAL BOUNDARY. WITH EACH SUCCESSIVE ROUND OF LOW
PRESSURE...THE ENTIRE FRONTAL SYSTEM EDGES SLOWLY EASTWARD. AS
SUCH...THE THREAT FOR MORE RAIN AND A FEW THUNDERSTORMS WILL MOVE
A LITTLE FURTHER EAST AND HAVE A GREATER POTENTIAL FOR AFFECTING
OUR AREA. STILL THE GREATEST THREAT WILL BE OVER NEW HAMPSHIRE AND
NORTHWEST MAINE...CLOSER TO THE FRONT AND BETTER DYNAMICS. AT THIS
POINT THE FRONTAL SYSTEM IS BECOMING BETTER ORGANIZED...WITH A
CLEARLY DEFINED WARM SECTOR OVER MUCH OF NEW ENGLAND TO THE SOUTH
AND EAST OF THE FRONTAL BOUNDARY. ALL THIS RICH MOISTURE WILL BE
LIFTED ALONG AND TO THE NORTH OF THE FRONT...BRINGING A HEAVY RAIN
POTENTIAL TO THE MOUNTAINS OF NEW HAMPSHIRE AND NORTHWEST MAINE.
THESE AREAS ARE THE SAME AREAS MOST AFFECTED BY FLOODING LAST
WEEKEND FROM IRENE. THEREFORE HAVE DECIDED TO ISSUE A FLOOD WATCH
BEGINNING ON MONDAY TO COVER THE THREAT FOR RENEWED FLOODING FROM
HEAVY RAINFALL. MORE WIDESPREAD CLOUD COVER WILL KEEP TEMPERATURES
A LITTLE COOLER...WITH MOST LOCATIONS IN THE 70S ON MONDAY BUT
REMAINING VERY HUMID.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
500 MB TROUGH OVER NORTHEASTERN UNITED STATES STILL ON TRACK TO
CROSS THE REGION MONDAY NIGHT INTO TUESDAY...ALTHOUGH LOOKS LIKE
IT MAY WANT TO PICK UP SPEED AT THIS POINT. THE 00Z NAM HAS
INTRODUCED THE IDEA OF SOME KICKER ENERGY TO HELP CLOSE IT OFF AND
LIFT IT OUT TO OUR NORTHEAST TUESDAY NIGHT. THE GFS DOES NOT CLOSE
IT OFF...BUT COMES CLOSE...TO SIMILAR EFFECT. SURFACE FRONT LOOKS
TO BE IN NORTH AND WEST ZONES BY MONDAY EVENING...BUT...WITH WAVE
TRACKING NORTHEAST ALONG IT...IT MAY END UP WOBBLING BACK AND FORTH
A BIT OVERNIGHT. WILL STILL SEE A PERIOD OF HEAVY RAINFALL DURING
MONDAY NIGHT INTO TUESDAY...AND WILL HAVE FLOOD WATCH EXTEND INTO
TUESDAY MORNING FOR MOUNTAINS AND FOOTHILLS AS BASIN AVERAGE QPF ON
THE ORDER OF 1-2 INCHES ARE FORECAST...WITH LOCALLY HIGHER AMOUNTS
DUE TO CONVECTION. COASTAL AREAS SHOULD BE ABLE TO HANDLE THIS
PRECIPITATION...BUT THE MOUNTAINS COULD SEE ADDITIONAL PROBLEMS. SEE
HYDRO SECTION OF THIS DISCUSSION FOR MORE DETAILS.
HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM TUESDAY NIGHT INTO
THURSDAY...WHICH SUGGESTS MAINLY FAIR AND SEASONABLE WEATHER IN
THIS TIME FRAME. HOWEVER...CONFIDENCE IS NOT HIGH AS WE GET LATER
INTO THE WEEK AND WATCH BOTH KATIA TO OUR SOUTH AND REMNANTS OF
TROPICAL SYSTEM LEE TO OUR SW. AT THIS POINT...MODEL CONSENSUS
SEEMS TO KEEP BOTH THESE SYSTEMS AT BAY...SO AS TO HAVE ONLY MINOR
EFFECTS ON THE CWA...BUT WILL NEED TO KEEP WATCH ON THE MODEL
TRENDS FOR LATE NEXT WEEK.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH MONDAY/...VFR THIS AFTERNOON INTO THIS EVENING
EXCEPT FOR STRONG TO SVR TSTMS MOVING THRU. A SVR TSTM WATCH HAS
BEEN ISSUED BUT COVERS AREAS N OF THE TAF SITES...EXCEPT FOR AUG.
AREAS OF F FORM OVERNIGHT ALONG WITH SOME SHRA ARRIVING LATE OVER
MORE WRN AREAS. MORE WIDESPREAD SHRA MOVE IN FOR MONDAY WITH LOW
CIG AND VSBY.
LONG TERM...
MVFR TO IFR IN RAIN AND FOG MONDAY NIGHT INTO TUESDAY MORNING.
THEN...VFR THRU THURSDAY.
&&
.MARINE...
SHORT TERM /TODAY THROUGH MONDAY/...HAVE UPDATED TO INPUT LATEST
OBSERVED DATA. NO REAL CHANGES OTHER THAN TO ADD PATCHY F TNGT.
PREVIOUS DISCUSSION...HIGH PRESSURE OVER THE NORTH ATLANTIC AND A
SLOW MOVING TROUGH OF LOW PRESSURE OVER THE NORTHEAST WILL KEEP A
SOUTHERLY FLOW OVER THE WATERS FOR THE NEXT FEW DAYS. AS THE
TROUGH GRADUALLY APPROACHES...WIND SPEEDS GRADUALLY INCREASE OVER
THE WATERS. WITH THE SOUTHERLY FETCH...MAY SEE WAVE HEIGHTS OF 4
TO 7 FT DEVELOPING BY MONDAY.
LONG TERM...
SWELL FROM KATIA WILL BEGIN TO BRING SEAS UP TO AROUND 7 OR 8 FT
BY MIDWEEK.
&&
.HYDROLOGY...
HAVE ISSUED FLOOD WATCH MONDAY THRU TUESDAY MORNING FOR THE
MOUNTAINS/FOOTHILLS REGION OF NEW HAMPSHIRE AND WESTERN MAINE AS
SLOW MOVING COLD FRONT TRACKS INTO THE CWA...AND WAVES OF LOW
PRESSURE RIDE UP ALONG IT. AT ISSUE IS HEAVY RAIN DEVELOPING...
WITH POTENTIAL BACK-BUILDING STORMS AHEAD OF THE FRONT DURING
THE DAY ON MONDAY. THE HEAVY RAIN THREAT WILL CONTINUE OVERNIGHT
MONDAY INTO TUESDAY MORNING. THE COASTAL PLAIN SHOULD BE ABLE TO
HANDLE THE 1-3 INCH BASIN AVERAGE RAIN EXPECTED...BUT LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. BIG CONCERN IS THOSE AREAS WHERE
FLASH FLOODING FROM IRENE CAUSED SIGNIFICANT DAMAGE. THIS AREA IS
STILL WET AND CHANNELS HAVE BEEN ALTERED AND WEAKENED...WHICH WILL
LOWER THE THRESHOLD FOR FLOODING AND FLOOD DAMAGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
MEZ007>009-012.
NH...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
NHZ001>006.
MARINE...NONE.
&&Hazardous weather outlook, Sep 4, 1:28 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 128 PM EDT SUN SEP 4 2011 MEZ007>009-012-NHZ001>006-051730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL- 128 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ013-014-020-021-051730- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- 128 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ019-051730- INTERIOR CUMBERLAND- 128 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-022>028-NHZ007>010-013-014-051730- INTERIOR YORK-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 128 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-051730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 128 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 4, 12:24 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1224 PM EDT SUN SEP 4 2011
NHZ001>003-041745-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1224 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL REACH WESTERN COOS AND NORTHERN
GRAFTON COUNTY AROUND 100 PM EDT...
AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
33 MILES NORTHWEST OF GILMAN TO 22 MILES WEST OF HAVERHILL...OR ALONG
A LINE EXTENDING FROM 18 MILES SOUTH OF NEWPORT TO 12 MILES SOUTH OF
BARRE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND HAVERHILL...WOODSVILLE...BATH...
LISBON...LANDAFF CENTER...BENTON...LITTLETON...SUGAR HILL...LOST
RIVER AND DALTON THROUGH 145 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
BRIEF HEAVY RAINS WILL PRODUCE PONDING OF WATER AND LOCALIZED
DRAINAGE FLOODING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4409 7205 4428 7207 4434 7198 4436 7182
4441 7179 4443 7169 4447 7165 4450 7159
4454 7158 4456 7161 4459 7154 4475 7164
4481 7158 4483 7143 4401 7161 4398 7212
ESSpecial weather statement, Sep 4, 1:19 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
119 PM EDT SUN SEP 4 2011
MEZ007>009-NHZ001-002-041815-
CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
OXFORD-SOUTHERN COOS-
119 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 215 PM EDT...
AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17
MILES WEST OF PITTSTON FARM TO 5 MILES WEST OF NORTH STRATFORD...OR
ALONG A LINE EXTENDING FROM 21 MILES NORTH OF JACKMAN TO 14 MILES
SOUTHWEST OF COLEBROOK...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LAKE FRANCIS STATE
PARK...COLEBROOK...NORTH
STRATFORD...CLARKSVILLE...STRATFORD...COLEMAN STATE PARK...COBURN
GORE...DIXVILLE NOTCH...DIXVILLE NOTCH STATE PARK AND PITTSTON FARM
THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4586 6965 4586 6970 4576 6971 4574 6979
4568 6975 4471 7074 4462 7156 4476 7164
4526 7119 4535 7099 4524 7086 4542 7083
4539 7065 4551 7074 4568 7056 4574 7040
4580 7043 4588 7029 4596 7027 4599 6969
MLESpecial weather statement, Sep 4, 1:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
141 PM EDT SUN SEP 4 2011
NHZ007-008-041845-
MERRIMACK-SULLIVAN-
141 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 245 PM EDT...
AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF LANGDON...OR ABOUT OVER
BELLOWS FALLS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND CHARLESTOWN...LANGDON...ACWORTH...
WEST UNITY...UNITY...LEMPSTER...EAST LEMPSTER...WASHINGTON...GOSHEN
AND PILLSBURY STATE PARK THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4325 7245 4327 7243 4340 7194 4317 7184
4316 7190 4320 7193 4318 7202 4314 7203
4312 7218 4317 7218 4315 7236 4313 7238
4313 7242 4316 7246
MLELocal storm report, Sep 4, 2:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG N LITTLETON 44.31N 71.77W
09/04/2011 GRAFTON NH LAW ENFORCEMENT
TREES DOWN... N. LITTLETON... PARTRIDGE LAKE RD
&&
EVENT NUMBER GYX1100446
MCLocal storm report, Sep 4, 2:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG N LITTLETON 44.31N 71.77W
09/04/2011 GRAFTON NH LAW ENFORCEMENT
TREES DOWN... N. LITTLETON... PARTRIDGE LAKE RD
&&
CORRECTED EVENT TIME
EVENT NUMBER GYX1100446
MCLocal storm report, Sep 4, 2:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
219 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MILAN 44.57N 71.19W
09/04/2011 E1.00 INCH COOS NH PUBLIC
TREES DOWN ON WIRES
0200 PM TSTM WND DMG MILAN 44.57N 71.19W
09/04/2011 COOS NH PUBLIC
TREES DOWN ON WIRES
&&
EVENT NUMBER GYX1100447
EVENT NUMBER GYX1100448
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:46 AM EDT | Flood Watch | GYX | Franklin, Oxford, Somerset | 18 hr |
| Sep 4, 1:19 PM EDT | Special Weather Statement | GYX | Somerset | 56 min |
| Sep 4, 1:35 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 55 min |
| Sep 4, 1:54 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 66 min |
| Sep 4, 3:07 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford, Somerset | 53 min |
| Sep 4, 3:43 PM EDT | Small Craft Advisory | GYX | 35 hr | |
| Sep 4, 3:55 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford, Somerset | 44 min |
| Sep 4, 4:25 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Sep 4, 4:55 PM EDT | Special Weather Statement | GYX | Waldo | 50 min |
| Sep 4, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 57 min |
| Sep 4, 5:16 PM EDT | Special Weather Statement | GYX | Oxford | 44 min |
| Sep 4, 5:20 PM EDT | Areal Flood Advisory | GYX | Oxford | 115 min |
| Sep 4, 5:23 PM EDT | Special Weather Statement | GYX | Franklin | 52 min |
| Sep 4, 5:47 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 58 min |
| Sep 4, 6:37 PM EDT | Areal Flood Advisory | GYX | Franklin, Oxford, Somerset | 113 min |
| Sep 4, 6:53 PM EDT | Special Weather Statement | GYX | Franklin, Somerset | 52 min |
| Sep 4, 7:50 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 115 min |
| Sep 4, 1:13 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 47 min |
| Sep 4, 1:41 PM EDT | Special Weather Statement | GYX | Sullivan | 64 min |
| Sep 4, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 63 min |
| Sep 4, 4:24 PM EDT | Special Weather Statement | GYX | Coos | 66 min |
| Sep 4, 7:20 PM EDT | Special Weather Statement | GYX | Merrimack, Sullivan | 55 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.